Alert archive / South Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Sioux Falls, SD

January 11, 20078 counties in Minnesota; 22 counties in South Dakota; Lyon County, Iowa

NWS Sioux Falls, SD issued this wind chill advisory at Jan 11, 2007, 3:17 PM CST for 8 counties in Minnesota; 22 counties in South Dakota; Lyon County, Iowa. It took effect at Jan 11, 2007, 6:29 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 3:17 PM CST (21:17 UTC)
In effect from
Jan 11, 2007, 6:29 PM CST
Expired
Jan 12, 2007, 5:50 PM CST
In force
23 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Lyon County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 44 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 112117
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
317 PM CST THU JAN 11 2007

.AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR
OF THE SEASON THUS FAR INTO THE REGION. SUBZERO TEMPERATURES COMBINED
WITH NORTH WINDS OF 10 TO 15 MPH WILL RESULT IN BITTER COLD WIND
CHILLS.

SDZ038>040-052-053-057-058-120530-
/O.NEW.KFSD.WC.Y.0001.070112T0600Z-070112T1600Z/
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
317 PM CST THU JAN 11 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST FRIDAY. 

TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH
WINDS OF 10 TO 15 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25
DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
BT
6 follow-up statements
000 
WWUS43 KFSD 120029
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 PM CST THU JAN 11 2007

.AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST
AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES DROPPING
TO SUBZERO...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL
RESULT IN BITTER COLD WIND CHILLS.

MNZ071-072-097-SDZ054>056-059-060-120830-
/O.EXB.KFSD.WC.Y.0001.070112T0500Z-070112T1600Z/
LINCOLN-LYON-PIPESTONE-MINER-LAKE-MOODY-DAVISON-HANSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...PIPESTONE...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY
629 PM CST THU JAN 11 2007

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CST FRIDAY. 

TEMPERATURES DROPPING TO AROUND ZERO LATER TONIGHT...COMBINED
WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN WIND CHILLS OF 20
TO 25 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

SDZ038>040-052-053-057-058-120830-
/O.EXT.KFSD.WC.Y.0001.070112T0500Z-070112T1600Z/
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
629 PM CST THU JAN 11 2007

...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM CST FRIDAY. 

TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH
WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25
DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
RSR
000 
WWUS43 KFSD 120929
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
329 AM CST FRI JAN 12 2007

.AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST
AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES DROPPING
TO SUBZERO...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL
RESULT IN BITTERLY COLD WIND CHILLS.

IAZ001-MNZ080-089-098-SDZ050-061>069-121730-
/O.EXB.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/
LYON-MURRAY-NOBLES-ROCK-GREGORY-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SLAYTON...FULDA...WORTHINGTON...LUVERNE...GREGORY...
BURKE...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON
329 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

TEMPERATURES AROUND ZERO...COMBINED WITH NORTH WINDS OF 15 TO 25
MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO
THROUGH THE MORNING HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

MNZ071-072-097-SDZ038>040-052>060-121730-
/O.EXT.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/
LINCOLN-LYON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY
329 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH
WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO
25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

JM
000 
WWUS43 KFSD 121702
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 AM CST FRI JAN 12 2007

.AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST
AIR OF THE SEASON THUS FAR INTO THE REGION. SUBZERO TEMPERATURES...COMBINED
WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND
CHILLS.

MNZ081-090-130000-
/O.EXB.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/
COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...WINDOM...MOUNTAIN LAKE...JACKSON...
LAKEFIELD
1102 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES AROUND ZERO COMBINED WITH NORTH
WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO
25 DEGREES BELOW ZERO THROUGH THE DAY TODAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

MNZ071-072-080-089-097-130000-
/O.EXT.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/
LINCOLN-LYON-MURRAY-NOBLES-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE
1102 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES AROUND ZERO...COMBINED WITH NORTH WINDS OF 15 TO
25 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO
THROUGH THE MORNING HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ001-MNZ098-SDZ038>040-050-052>069-121815-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/
LYON-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
1102 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SUBZERO TEMPERATURES COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL
RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE
MORNING HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
BT
000 
WWUS43 KFSD 121746
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1146 AM CST FRI JAN 12 2007

.AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST
AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES NEAR ZERO COMBINED
WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND
CHILLS.

IAZ001-MNZ098-SDZ038>040-050-052>069-121900-
/O.CAN.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/
LYON-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
1146 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES ARE SLOWLY RISING THIS MORNING...AND WITH WINDS
GRADUALLY DECREASING ACROSS THE AREA...THE WIND CHILL ADVISORY HAS
BEEN CANCELLED. HOWEVER...NORTH WINDS OF 10 TO 20 MPH AND AND
TEMPERATURES NEAR ZERO WILL KEEP WIND CHILLS 10 TO 20 DEGREES BELOW ZERO.

$$

MNZ071-072-080-081-089-090-097-130000-
/O.EXT.KFSD.WC.Y.0001.070112T1800Z-070113T0000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
1146 AM CST FRI JAN 12 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES AROUND ZERO COMBINED WITH NORTH WINDS OF 10 TO
20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO
THROUGH THE DAY TODAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
BT
000 
WWUS43 KFSD 122143
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 PM CST FRI JAN 12 2007

.AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST
AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES NEAR
ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN
BITTERLY COLD WIND CHILLS.

MNZ071-072-080-081-089-090-097-130000-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
343 PM CST FRI JAN 12 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES AROUND ZERO COMBINED WITH NORTH WINDS OF 10 TO
20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
BT
000 
WWUS43 KFSD 122350
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
550 PM CST FRI JAN 12 2007

MNZ071-072-080-081-089-090-097-130100-
/O.CAN.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
550 PM CST FRI JAN 12 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS WILL SLOWLY SUBSIDE OVER THE AREA THIS EVENING. HOWEVER THE
AIR TEMPERATURE WILL ALSO SLOWLY FALL. THEREFORE WIND CHILL VALUES
WILL STILL AVERAGE ABOUT 15 BELOW TO 20 BELOW THROUGH THE EVENING
HOURS.

IF OUTSIDE TONIGHT...MAKE SURE YOU BUNDLE UP. 

$$

 MJF

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:05 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 11, 3:05 PM CST, 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 PM CST THU JAN 11 2007

.DISCUSSION...
COLD AIR COMING IN JUST STRONGLY ENUF TO WARRENT A WIND CHILL ADVY
FROM HON DOWN TO 9V9...CHAMBERLAIN...AND OVER TO BKX. TEMPS SHOULD
DROP A FEW DEGREES BLO ZERO AND WINDS WILL HOLD UP ENUF TO LOWER
WIND CHILLS TO THE 20 TO 25 BELOW ZERO RANGE FOR A FEW HOURS. ON A
MARGINAL ISSUANCE HAVE OPTED TO GO WITH IT PARTLY DUE TO THE LACK OF
COLD AIR THIS WINTER. THIS EXACT SITUATION OCCURING AFTER A TIME
LIKE DECEMBER 1983 MIGHT BE A NON ISSUANCE.

BAND OF SNOW W AND NW OF FCST AREA SHOULD STAY THERE...BUT HAVE
ALLOWED FOR A FEW FLURRIES FROM WRN TO NRN FCST AREA LATER TNGT. AS
BAND OF MID LEVEL MOISTURE PUSHES SLWLY SEWD SUPPORT WILL WEAKEN.

FRI AND FRI NIGHT SHOULD BE UNEVENTFULLY COLD...THAT IS DRY. CLOUD
COVER MAY VARY SOME BUT WITH VARYING LEVELS OF MID CLOUS MOVING OVER
AS SOME LOW CLOUDS ALSO LIKELY TO DEVELOP MOCLDY SEEEMS BEST.

SAT MENTION OF LIGHT SNOW SRN PART OF AREA AHEAD OF MAIN SYSTEM
DEALS WITH SOME UPPER SUPPORT INDICATED BY 12Z NAM AND ALSO ON 18Z
RUN.LIFT IS NOT VERY DEEP AND WAFFLED ON LOW POPS VERSUS
FLURRIES...SINCE WE ARE DEALING WITH THE DAY AFTER TOMORROW ELECTED
THE LOW POPS. IN THE COLD AIR IT WONT TAKE MUCH TO GET MINIMALLY
MEASURABLE SNOW.

MAIN SYSTEM HAS SLOWED DOWN SOME MORE ON MODELS SOLUTIONS AND IT HAS
BECOME CLEARER THAT SIGNIFICANT SNOW...IF ANY...SHOULD BE CONFINED
TO THE SOUTHEAST PART OF FCST AREA. ALSO...THIS WOULDNT REALLY GET
GOING TILL LATE SUNDAY AND CONTINUE INTO SUNDAY NIGHT. IT LOOKS LIKE
A WINTER STORM IS UNLIKELY WITH SNOW AMOUNTS LOOKING LIMITED DUE TO
INSUFFICIENT MOISTURE...FAIRLY RAPID MOVEMENT...AND A LOT OF THE
LIFT OCCURRING IN COLDER THAN MINUS 20C AIR. HOWEVER IF 3 TO 5
INCHES OF SNOW MATERIALIZE OVER THE SERN CORNER...IN NWRN IA...AS I
SUSPECT...WINDS COULD GET STRONG ENUF TO CAUSE ADDITIONAL PROBLEMS.
IN ANY EVENT...SYSTEM SHOULD MOVE OUT LQUICKLY LATE SUNDAY NIGHT.

IN THE LONGER RANGE FM MON THRU THU...PRETTY QUIET WX EXPECTED. INIT
WL START OUT COLD...BUT MON CUD BE WARMER THAN EARLIER THINKING WITH
SWLY FLOW DEVELOPING AHEAD OF SECONDARY SURE OF COLD AIR MON NITE
INTO TUE. SO HAVE BUMPED UP TEMPS A FEW DEG FM PREV FCST ON
MON...AND COOLED TEMPS OFF A FEW DEG FM PREV FCST ON TUES. CUD SEE
SCT SW- WITH THIS SECONDARY SURGE OF COLD AIR MON NITE.TUES
MORN...BUT FOR NOW WL LEAVE DRY WITH MORE CLOUD COVER. AIRMASS WL
NOT REBOUND AS QUICKLY ON WED WITH BETTER WARM UP ON THU AS FLOW
ALOFT BECOMES MORE WLY BRINGING MILDER PAC AIR. SO TEMPS ON THU WL
LIKELY BE A FEW DEG ABOVE NORM...DEPENDING IF CWA GETS MUCH SNOW
THIS WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVY   MIDNIGHT TNGT THRU 10AM FRI  SDZ038>040
      052-053-057-058. ROUGHLY 9V9 TO HON TO BKX.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jan 11, 5:48 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0548 AM CST THU JAN 11 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0548 AM CST THU JAN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER THE PASSAGE OF AN ARCTIC COLD FRONT...MUCH COLDER AIR WILL
BE ENTRENCHED OVER THE REGION FOR THE NEXT SEVERAL DAYS.  HIGHS
EACH DAY WILL BE IN THE SINGLE DIGITS AND TEENS...WITH LOWS AT
NIGHT RANGING FROM FROM -5 TO 10 DEGREES.

LIGHT SNOW WILL DEVELOP OVER THE REGION IN THE VERY EARLY MORNING
HOURS OF SUNDAY...AND THEN CONTINUE THROUGH SUNDAY NIGHT.  3 TO 6
INCHES OF SNOW WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING IN
AREAS SOUTH OF A LINE ROUGHLY FROM JACKSON MINNESOTA...TO SIOUX
FALLS...TO PLATTE...WITH THE HIGHEST AMOUNTS IN NORTHWESTERN
IOWA.  SNOWFALL AMOUNTS WILL TAPER OFF RAPIDLY NORTH OF THIS
LINE. IN ADDITION TO THE SNOW...VERY COLD TEMPERATURES WILL
CONTINUE THROUGH THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in South Dakota, 2007Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.